Search the Community

Showing results for tags 'haloperidol'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Main Forums
    • MAIN AND GENERAL FORUM
    • Introductions
    • Symptoms: Descriptions, Discussion, Debate
    • Medications & Other Treatments
  • Active and Future Research
    • Research Articles, Publications and Studies
  • Community Area
    • Community Open Space
    • Forum Information, Questions and Suggestions

Blogs

  • Administrators
  • ldr59's Blog
  • aussie1305's Blog
  • Trip to the Doctors
  • christwill's Blog
  • sunsky231's Blog
  • lhpbloger's Blog
  • jordanhsdjf's Blog
  • Air Jordan Shoes
  • laneyslinas' Blog
  • laneyslinas' Blog
  • tatepolly's Blog
  • khmsahb's Blog
  • hallellen's Blog
  • toutalva's Blog
  • cecilbush's Blog
  • psilocybin420's Blog
  • Air Jordan
  • bullbeata's Blog
  • jonescarl's Blog
  • bartflta's Blog
  • focusonbille's Blog
  • fusereoli's Blog
  • ecrondeb11's Blog
  • hhhzzz00's Blog
  • ecrondeb11's Blog
  • ezakimari's Blog
  • gotohrisa's Blog
  • hondajuri's Blog
  • yasumiki's Blog
  • Cannot stand it anymore
  • haraeriko's Blog
  • rikakumi's Blog
  • mikuyumi's Blog
  • aidarina's Blog
  • aoimio's Blog
  • etoumari's Blog
  • stivenxian's Blog
  • stivenxian's Blog
  • naorie's Blog
  • Developing Story
  • Lilbear22's Blog
  • Poems/Lyrics
  • The Long, Hard Road to Nowhere
  • A stupid mistake
  • Not sure what to do..
  • NOW, I AM PISSED.
  • kevinbacon
  • Warning Signs? Help!
  • Matti's Blog
  • Harry's Blog

Categories

  • HPPD Research Articles
  • RANDOM

Calendars

  • Community Calendar
  • Discussion about future of HPPDonline.com

Found 3 results

  1. I've been on it 3 weeks if you count the week of tapering up. Currently on 5mg (from what I understand a relatively low dose). Can I just stop or do I need to taper off of it? The side effects are horrible at this point and I want off this stuff ASAP.
  2. Should I just avoid it and not take it? My doc prescribed it because, as some of you may know, I have/am developing a psychotic disorder. I know it's primarily a dopamine antagonist and that HPPD seems to primarily be linked to the serotonin system. But as I've read on this forum and elsewhere, anti-psychotics should be avoided. However, it seems like most people are talking about atypical anti-psychotics, which are both dopamine and serotonin antagonists, rather than typical anti-psychotics like haloperidol. In my research, I haven't found many reports of using haloperidol to treat HPPD or using haloperidol to treat comorbid psychosis with HPPD. I've read the Moskowitz study, but in that cases it was used to treat flashbacks, not necessarily HPPD since before the diagnostic criteria were introduced into the DSM, flashbacks and HPPD were lumped together, so it isn't exactly clear whether they were treating flashbacks or HPPD. I haven't seen many anecdotal reports either. The ones I have seen are mixed in that they say it either 1) helps, 2) does nothing, or 3) makes HPPD worse. What's disappointing about these anecdotal reports is that the authors don't include much information such as their particular dose, other comorbid disorders, hallucinogen that most likely caused their HPPD, other medications and dosage, etc. They just say whether it worked, didn't, or made things worse. So, if there is anyone on this forum that has tried haloperidol and is willing to give a detailed description of their experience, I would very much appreciate it if you could post in this thread and help me determine whether I should try this med or not. I obviously want to treat the psychotic symptoms, but at this point, my HPPD is what's causing me the most distress, worsening it simply for the sake of treating another disorder that isn't causing me much distress would just push me over the edge. Here's my detailed report: Comorbid disorders: Major depressive disorder, panic disorder, schizophrenia/psychosis NOS Current psychiatric medications: 1mg clonazepam twice daily (helps with anxiety), 100mg lamotrigine twice daily (some improvement of visual symptoms) Current non-psychiatric medications: Albuterol, 2 puffs as needed for asthma Past medications tried for HPPD/other disorders: Escitalopram (stopped at 2.5mg once daily, made HPPD worse, 3 day trial), risperidone (stopped at .5mg twice daily, made HPPD worse, only lasted 1 day) [NOTE: These were taken in roughly the same time period] Drug(s)/hallucinogen(s) most likely to have caused HPPD: DPH (diphenhydramine aka Benadryl), used on a nightly basis for ~2 years at doses of 150mg+, potentially MDMA (only ever tried once), potentially THC (only ever tried once, had a severe panic attack) Proposed dose of haloperidol: 2mg once daily tapering up to 5mg once daily Other proposed medications/supportive agents: Benztropine 1mg twice daily to control EPS of haloperidol The main reason I want a detailed report is so I can make a better judgement as to whether it will worsen it or not and thus whether to take it or not. The detailed report gives me an indication of what the underlying cause is and what system is affected in particular. Knowing the drug that caused it and what drugs made it worse/better gives me an idea of the neurotransmitter system that's affected the most by your HPPD. In my case, it seems like mine is primarily linked to the serotonin system and acetylcholine system considering that my drug of choice was DPH, a well known anticholinergic, and that serotonin antagonists made it worse. In particular, for me, it seems like I likely have an acetylcholine deficiency and something funky with my serotonin system (potentially a sort of serotonin toxicity since risperidone blocks serotonin from being absorbed and escitalopram increases it, thus highly increased levels of serotonin). Thanks in advance
  3. So, it's been a couple months and I'm at my target dose of 200mg lamotrigine daily. Still on 2mg clonazepam daily, but will be starting a taper off of it within the next month or so. No signs of addiction or dependence so I'm not too worried about tapering off it. I'm pretty much the same as I was when I posted the first report. However, the double images/ghosting has improved quite a bit and now seems to come in waves rather than being constant. There are days where it's the same as it was before treatment, and the there are days where it's almost not noticeable unless I purposefully look for it. Another thing of note, it seems to now only occur with brightly colored/reflective objects that are being hit with intense light OR with lights that emit at a high intensity. Also, it sort of follows a cosine like trend where it's at its worse in the morning and night, but not so bad midday (this is perhaps a function simply of eye adjustment, i.e., the eyes adjust to light after being in darkness for an extended period and the eyes adjusting to darkness after being exposed to light for an extended period of time). Ghosting/double vision with text on a computer screen is almost nonexistent now, it comes and goes but for the most part, it isn't present. However, all other archetypal symptoms are still present at their normal intensities. I plan on going the full recommended 12 months to see how this turns out. The improvements make me hopeful. Another thing of note, I will be starting a course of haloperidol soon due to an increase in psychotic symptoms (pdoc is starting to get worried and wants to get this under control ASAP before I end up in the looney bin). My target dose will be 5mg once daily, starting at 2mg once daily. He recommended it since it primarily affects only the dopamine receptors, specifically the D2 receptors and HPPD seems to be primarily linked with the serotonin receptors, as we all know by now the 5-HT2A receptors in particular, which most modern APs have an affinity for along with the dopamine receptors. In his words, he said it would either have a positive effect for HPPD or be completely benign. In Lerner's clinical literature review, dopamine antagonists (i.e. typical antipsychotics) seem to be either helpful or benign with regards to HPPD. So, I'm hoping it helps or is benign and doesn't worsen HPPD. The only thing that surprises me is that no one has really tried it yet with HPPD, except for a few people here on the forums. I think this is because most HPPD'ers are told not to even approach APs regardless of their generation (typical/atypical), but this seems to stem mostly from experiences with only one AP, risperidone and not others. We'll see how this plays out. If there is anyone else that has tried haloperidol with HPPD, it would be much appreciated if you could give an anecdotal report of your experience, was it a success, complete failure, so-so results, etc. If it works, great. If it doesn't, well, I'll just keep on keeping on and move on to something else (likely clonidine, levetiracetam, perphenazine and a few others, definitely not levodopa though since I have an underlying psychotic condition).